Alert archive / North Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 28, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Nov 29, 2014, 12:42 PM CST for 10 counties in North Dakota. It took effect at Nov 29, 2014, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2014, 12:42 PM CST (18:42 UTC)
- In effect from
- Nov 29, 2014, 9:00 PM CST
- Expired
- Nov 30, 2014, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 105 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS43 KFGF 291842 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1242 PM CST SAT NOV 29 2014 NDZ006-007-014-015-024-026-028-038-054-301800- /O.NEW.KFGF.WC.Y.0028.141130T0300Z-141130T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 1242 PM CST SAT NOV 29 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
3 follow-up statements
229 WWUS43 KFGF 300343 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 943 PM CST SAT NOV 29 2014 NDZ008-016-301800- /O.EXA.KFGF.WC.Y.0028.000000T0000Z-141130T1800Z/ PEMBINA-EASTERN WALSH- INCLUDING THE CITIES OF...CAVALIER...GRAFTON 943 PM CST SAT NOV 29 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NDZ006-007-014-015-024-026-028-038-054-301800- /O.CON.KFGF.WC.Y.0028.000000T0000Z-141130T1800Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES- WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY... ADAMS 943 PM CST SAT NOV 29 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
847 WWUS43 KFGF 300954 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 354 AM CST SUN NOV 30 2014 NDZ006>008-014>016-024-026-028-038-054-301800- /O.CON.KFGF.WC.Y.0028.000000T0000Z-141130T1800Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRIGGS-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... COOPERSTOWN...VALLEY CITY...ADAMS 354 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
098 WWUS43 KFGF 301747 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1147 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... NDZ006>008-014>016-024-026-028-038-054-301900- /O.EXP.KFGF.WC.Y.0028.000000T0000Z-141130T1800Z/ TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRIGGS-BARNES-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK... LEEDS...DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA... COOPERSTOWN...VALLEY CITY...ADAMS 1147 AM CST SUN NOV 30 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... ALTHOUGH THE WIND CHILL ADVISORY WILL EXPIRE AT NOON...THERE WILL ONLY BE A FEW HOURS THIS AFTERNOON BEFORE TEMPERATURES BEGIN TO FALL AGAIN. THEREFORE A NEW WIND CHILL ADVISORY WILL BE ISSUED SHORTLY FOR LATE AFTERNOON INTO TONIGHT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 29, 12:40 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 29, 12:40 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1240 PM CST SAT NOV 29 2014
.UPDATE...
ISSUED AT 1240 PM CST SAT NOV 29 2014
FORECAST AREA NOW IN BETWEEN UPPER WAVES. THE NEXT AREA OF
SNOWFALL APPEARS ON TRACK...WITH RADAR IMAGERY INDICATING SNOW
ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. MOST GUIDANCE
INDICATES THIS ACTIVITY WILL WEAKEN...BUT STILL PROVIDE A DUSTING
TO SOME LOCATIONS ACROSS THE NORTHERN FA (HIGH POP/LOW QPF). THE
NEXT CONCERN AFTER THAT WILL BE SNOW CHANCES ACROSS THE SOUTHERN
FA TONIGHT (ESPECIALLY SOUTHEAST NORTH DAKOTA)...WHICH MOST
GUIDANCE AGAIN INDICATES WILL WEAKEN ONCE IT ARRIVES TO THIS
AREA.
WINDS WILL INCREASE THIS EVENING...BUT ALL INDICATORS POINT TO
20-25 MPH WINDS...WHICH WOULD LIMIT BLOWING SNOW POTENTIAL (WHERE
SNOW COVER EXISTS). COULD BE SOME DRIFTING SNOW...BUT THE EXPECTED
WIND SPEEDS LIKELY NOT STRONG ENOUGH TO LOFT ANY SNOW.
WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY FOR TONIGHT INTO
SUNDAY MORNING FOR THE DEVILS LAKE BASIN. THIS AREA APPEARS VERY
LIKELY TO REACH CRITERIA WITH THE COLDEST TEMPERATURES AND HIGHEST
WIND SPEEDS. WILL NEED TO RE-EVALUATE THE NORTHERN RED RIVER
VALLEY AREA...WITH CRITERIA POSSIBLE AT THIS POINT...BUT NOT
LIKELY.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 355 AM CST SAT NOV 29 2014
CHALLENGE TODAY WILL BE WEAK MIXED PRECIP CHANCES AND TEMPS AND
THEIR POTENTIAL NON-DIURNAL CURVE. MODELS IN FAIR AGREEMENT AND
USED A BLEND FOR THE FORECAST WITH A LEAN TOWARD THE LATEST RUNS
OF THE MESOSCALE SUITE...RAP/HRRR...FOR THEIR HANDLE ON
POPS/PRECIP PLACEMENT AND WINDS TODAY.
REGIONAL RADARS CONTINUE TO SHOW RETURNS ACROSS THE NORTHERN PLAINS
AS WEAK DISTURBANCES MOVE ALONG A WELL DEFINE BAROCLINIC ZONE.
HOWEVER DUE TO A DRY MID LAYER EVIDENT ON BUFR SOUNDINGS LITTLE
PCPN ACTUALLY REACHING THE SFC. THERMAL COLUMN CONTINUES TO WARM THIS
MORNING AS 850MB TEMPS RISE TO 0C AS FAR NORTH AS HWY 2 AND TO PLUS
10C ALONG THE ND/SD BORDER. AS A RESULT ANY PRECIP THAT DOES
SUCCESSFULLY FALL THROUGH THE DRY LAYER MAY HAVE A MIXED PHASE
THIS MORNING.
AS SFC TROUGH TRAVERSES N SD TODAY BAROCLINIC ZONE TIGHTENS ACROSS
THE CWFA WITH NW WINDS IN THE DVL BSN AND SE WINDS CONTINUING IN
WCTL MN. TEMPS WILL PROBABLY HOLD STEADY THIS AM AND BEGIN TO FALL
IN THE DVL BSN AND N RRV THIS AFTERNOON AS THE SFC LOW MOVES EAST
INTO MN AND THE TIGHT BAROCLINIC ZONE SHIFTS SE WITH THERMAL
COLUMN COOLING. THIS WILL ALLOW ANY PRECIP TO BECOME ALL SNOW THIS
AFTERNOON.
THE BEST PUSH OF 925MB TEMP ADVECTION DEVELOPS BETWEEN 00 AND 12Z
WITH THE SFC HIGH PRESSURE BEGINNING TO NOSE INTO WESTERN ND.
WITH WESTERLY SFC WIND AND NOT DUE NORTHERLY LIKE THIS PAST
WEDNESDAY EXPECTING TO SEE MAX SOME MINIMAL TEMP RISE DURING THE
DAY SUNDAY. WIND CHILL VALUES WILL BE NEAR OR BELOW CRITERIA FOR
HEADLINES AS A RESULT.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 355 AM CST SAT NOV 29 2014
SUNDAY NIGHT TO MONDAY NIGHT WILL BARE THE BRUNT OF THE COLDEST
PART OF THE AFOREMENTIONED AIRMASS WITH THE SFC HIGH CENTER CROSSING
THE NORTHERN PLAINS JUST SOUTH OF THE FA MOVING FROM W ND THRU SD
AND INTO S MN BY MONDAY. THIS WILL BRING THE -25C AT 850MB ACROSS
THE NORTHERN HALF OF THE CWFA DURING MONDAY MORNING. ALLOWING MIN
TEMPS TO RANGE FROM 10 TO 20 BELOW. A SLOW AND STEADY TEMP RISE IS
EXPECTED DURING THE DAY AND INTO THE OVERNIGHT AS SOUTHERLY WINDS
SET UP IN RETURN FLOW ON THE BACKSIDE OF THE HIGH MONDAY LATE.
00Z ECMWF/GFS ARE IN GOOD AGREEMENT TUESDAY THROUGH FRIDAY. 500 MB
SHORTWAVE WILL ROTATE AROUND THE UPPER LOW OVER HUDSON BAY AND ALONG
THE CANADIAN BORDER TUESDAY GIVING SOME LIGHT PRECIP CHANCES. AFTER
THIS SHORTWAVE PASSES 500 MB FLOW BECOMES MORE ZONAL AND TEMPS
MODERATE TO CLOSER TO EARLY DECEMBER AVERAGES WHICH ARE HIGHS IN THE
MID-UPR 20S AND LOWS 10-15. GENERALLY DRY PERIOD WED-FRI...THOUGH
SOME VERY LOW POPS WERE PUT IN FOR PARTS OF THE AREA DUE TO A WEAK
SHORT WAVE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1240 PM CST SAT NOV 29 2014
QUITE A RANGE OF CEILINGS AND VSBYS OUT THERE YET BUT THE TREND HAS
BEEN FOR BOTH TO INCREASE. THEREFORE THINK THAT MOST TAFS SHOULD
RISE UP INTO THE VFR RANGE IN THE NEXT FEW HOURS. WILL HOLD OFF ON
MENTIONING ANY ADDITIONAL LIGHT SNOW FOR THE AFTERNOON OR EVENING
AND SEE HOW THINGS DEVELOP. IF MORE SNOW TAKES SHAPE THERE COULD BE
MORE MVFR CONDITIONS. OTHERWISE WINDS HAVE SWITCHED TO THE WEST-NW
AT ALL TAF SITES AND SPEEDS WILL CONTINUE TO PICK UP THRU THE
AFTERNOON. MAY LOSE SOME OF THE GUSTINESS OVERNIGHT BUT SUSTAINED
WINDS WILL STAY UP. HAVE GONE WITH THE IDEA OF THINNING CLOUDS BY
LATE NIGHT OR EARLY SUNDAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST SUNDAY
FOR NDZ006-007-014-015-024-026-028-038-054.
MN...NONE.
&&
UPDATE...TG
SHORT TERM...JK
LONG TERM...JK/RIDDLE
AVIATION...GODONHazardous weather outlook, Nov 29, 6:55 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CST SAT NOV 29 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 655 AM CST SAT NOV 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE WILL SOME LIGHT SNOW MOVING ACROSS THE NORTHERN VALLEY THIS MORNING...THEN SHIFT TO THE SOUTH THIS AFTERNOON. SNOW ACCUMULATIONS WILL BE UNDER ONE INCH. WITH COLD AIR MOVING IN AND NW WINDS WIND CHILL VALUES WILL BE IN THE 20 TO 30 BELOW RANGE TONIGHT INTO TOMORROW MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JK
Nearby
Wind Chill Advisories in North Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.